Three years of denial comming to terms of MS fatigue and anger

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

djh22480
New Member


Date Joined Jul 2008
Total Posts : 3
   Posted 7/24/2008 6:01 PM (GMT -6)   
I found out I had MS in the early 2005.  At first I was very proactive with treatment and learning.  For the past year I have found myself very alone with the disease.  I am truly feeling the invisible face and the uncertainty of the future.  I find that fatigue is my most troublesome sysmtem.  I have experienced symtems that have been more unussual or painful but fatigue has been the most constant and life altering sysmtem.  It truly makes me feel like its a struggle to complete simple tasks. Recently the serverity of the fatigue has a secondary terriable emotional side affect.  I find myself having bursts of anger.  This is very troubling to me since I am a go with the flow easy going person at the core.  i know that Fatigue is a pretty copmmon symtom.  what have you all done to overcome this?
 
 

Sweetlydia66
Regular Member


Date Joined Mar 2007
Total Posts : 260
   Posted 7/24/2008 7:38 PM (GMT -6)   
Hi there djh,
I have gone thru the same feelings as you are experiencing. My mood would change so quickly. I think i had such anger in me b/c of this ugly disease. I would get so angry at nothing really. It wasnt until my mother inlaw pointed it out to me did i do something about it. I believe that i had a touch of depression. I went to the doc and asked for something to help me. I tried lexapro, however it really didnt help me, so my neuro prescribed cymbalta for me. I was having alot of nerve pain, so he took me off the lexapro and put me on the cymbalta and i see a major difference in my overall personality. They also prescribe this for nerve pain for ms so i get a two-fer (lol). It has helped me so much. I was embarrassed to ask for something, but i am so glad i did. My whole outlook on things are way different. Dont get me wrong, i still get mad at this disease, i just have an easier time accepting it. I deffinately needed something. As far as fatigue goes, i take provigil, and it is helping i think. I have alot more energy. I still get fatigued but i am learning to rest when i need to. I am on Tysabri now, so i dont really know what is making me feel better, the provigil or the Tysabri, but i deffinately see a difference. I would ask the doc to try something for depression. It is common in people with chronic diseases. I feel that it doesnt hurt to try. I never wanted to take any meds, but i was sick and tired of being sick and tired. Good Luck with everything. I hope you get relief soon. Sometimes it takes a while to find something that works. You have to have quality of life. Exercise is great too!
Take care
Lynn
Dx MS December, 2006
Started Tysabri March, 2008
Baclofen/Zanaflex Combo,
Cymbalta and Provigil


D'awesome
Regular Member


Date Joined Oct 2007
Total Posts : 343
   Posted 7/25/2008 2:55 AM (GMT -6)   
djh, I hear you on the fatigue though I wasn't experiencing the mood swings so badly... mine was just debilitating fatigue/exhaustion/sleepiness and I struggled desperately to figure out what was going on until reading some of the posts here I realized it was part of MS. I just never connected the dots to the "debilitating fatigue" of MS part for some silly reason... but suddenly it made sense as to why I seemed to be experiencing practically narcolepsy in the afternoons!
 
With that I talked to my PCP and then my neuro who agreed, and both put me on Provigil which has been my godsend. I take 200mg daily. I still experience some sleepiness depending on the days activities and I still experience the fatigue to some degree but not nearly as bad, and I can get thru a day without practically falling out of my chair asleep!
 
Exercise is great too, but at the same time, it also causes pain for me. So I have had to find a balance on it all, the provigil though has been wonderful! My insurance company fought both drs for the prescription reasons to order it but have finally approved it (thank goodness as it's $1250/mo) and now all is good!
Fear knocked ~ Faith Answered ~ No one was there! :)
 ~ Ephesians 6:13 ~  * ~ Psalm 27:1 ~


djh22480
New Member


Date Joined Jul 2008
Total Posts : 3
   Posted 7/25/2008 11:50 AM (GMT -6)   
thank you all for the replies. I have a question on the provigil. I tried that in 06 but quickly took myself off the medication. Day 1 seemed to be a godsend but after taking the medication for a couple days I started feeling like I was taking medication(anxious, scattered). I was on a course of rebif at that time also since then I was told that the side effects of provigil may go away in time (1-2 weeks). Did you all experience simular side effects while taking the medication? did it go away?

D'awesome
Regular Member


Date Joined Oct 2007
Total Posts : 343
   Posted 7/25/2008 10:01 PM (GMT -6)   
I felt an initial "rush" sensation, but not jittery stuff... I'm not on any major med for MS either though so I don't know what it'll do with that. For me it's leveled out, thank goodness.
Fear knocked ~ Faith Answered ~ No one was there! :)
 ~ Ephesians 6:13 ~  * ~ Psalm 27:1 ~

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 21, 2017 3:41 PM (GMT -6)
There are a total of 2,885,275 posts in 316,582 threads.
View Active Threads


Who's Online
This forum has 157700 registered members. Please welcome our newest member, PixelKind.
387 Guest(s), 10 Registered Member(s) are currently online.  Details
Georgia Hunter, imagardener2, Lapis_29, Wishtobewell, dacarte3, Serenity Now, Wisco woman, PA_grandma, MacroMan, Gram


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer